Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS Nashville, TN

November 14, 2007Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 14, 2007, 1:20 PM CST for Davidson County, Tennessee. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2007, 1:20 PM CST (19:20 UTC)
Expired
Nov 14, 2007, 1:45 PM CST
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 1:30 PM CSTHAIL 0.88Nashville, TNREPORTED IN DOWNTOWN NASHVILLE
Nov 14, 1:34 PM CSTHAIL 0.75Nashville, TNDOWNTOWN NASHVILLE
Nov 14, 1:50 PM CSTHAIL 1.2511 Se Nashville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 141919
SVROHX
TNC037-141945-
/O.NEW.KOHX.SV.W.0126.071114T1920Z-071114T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CST WED NOV 14 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF NASHVILLE...

* UNTIL 145 PM CST

* AT 117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BELLE MEADE...OR ABOUT 7 MILES SOUTHWEST OF
  NASHVILLE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK HILL BY 125 PM CST...
  NASHVILLE BY 130 PM CST...
  LAKEWOOD BY 145 PM CST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3623 8658 3615 8655 3614 8651 3607 8652
      3604 8682 3605 8694 3603 8697 3617 8700
      3618 8698 3621 8697 3630 8666
TIME...MOT...LOC 1920Z 260DEG 32KT 3613 8687

$$

ROSE
1 follow-up statement
000 
WWUS54 KOHX 141939
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CST WED NOV 14 2007

TNC037-141947-
/O.EXP.KOHX.SV.W.0126.000000T0000Z-071114T1945Z/
DAVIDSON TN-
137 PM CST WED NOV 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY EXPIRES AT 145
PM CST...

AT 134 PM, THE SEVERE THUNDERSTORM WAS LOCATED NEAR THE NASHVILLE 
INTERNATIONAL AIRPORT, MOVING EAST AT 35 MPH. THIS STORM HAS 
PRODUCED AS LARGE AS ONE INCH IN DIAMETER.

LAT...LON 3623 8658 3615 8655 3614 8651 3607 8652
      3604 8682 3605 8694 3603 8697 3617 8700
      3618 8698 3621 8697 3630 8666
TIME...MOT...LOC 1937Z 260DEG 32KT 3616 8669

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 10:32 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Nov 14, 10:32 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CST WED NOV 14 2007

.DISCUSSION..
AIRMASS REMAINS BALMY ACROSS THE MID-STATE THIS MORNING. APPROACHING
COLD FRONT NOW JUST NORTH OF EVV TO NEAR THE MO BOOTHEEL. INFLUX
OF DEEPER MOISTURE...WEAK INSTABILITY...AND LL CONVERGENCE
CONTINUES AHEAD OF BOUNDARY...WITH SCATTERED SHWRS/TSTMS BREAKING
OUT ACROSS WEST AND WEST-MIDDLE TN.

THIS TREND EXPECTED TO CONTINUE INTO THE EARLY EVENING AS THE
FRONT PUSHES TO AND ACROSS THE AREA. MOST LOCATIONS ARE UNDER
SLIGHT RISK THUS AS STORMS BECOME MORE WIDESPREAD LATER TODAY...
A FEW MAY REACH SEVER LIMITS. EXPECT TEMPS TO REACH FORECASTED
HIGHS THUS NO CHANGES AT THIS TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Nov 14, 3:57 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST WED NOV 14 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-151130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
357 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD
FRONT THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED ALONG WITH SOME GUSTY WINDS. ISOLATED SEVERE STORMS WITH
DAMAGING WINDS MAY OCCUR. THE FRONT WILL MOVE THROUGH THE ENTIRE
MID STATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:27 PM CSTSevere Thunderstorm WarningOHXHickman, Perry33 min
Nov 14, 1:52 PM CSTSevere Thunderstorm WarningOHXDavidson, Wilson23 min
Nov 14, 2:27 PM CSTSevere Thunderstorm WarningOHXWilson18 min
Nov 14, 3:19 PM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Wilson3 hr
Nov 14, 3:27 PM CSTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson18 min
Nov 14, 3:45 PM CSTAreal Flood AdvisoryOHXDeKalb, Putnam, Smith3 hr
Nov 14, 3:55 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson20 min
Nov 14, 4:31 PM CSTSevere Thunderstorm WarningOHXGiles29 min
Nov 14, 4:36 PM CSTSevere Thunderstorm WarningOHXWhite24 min
Nov 14, 5:10 PM CSTAreal Flood AdvisoryOHXDeKalb, White3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.